Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 110, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2010, 4:09 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2010, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 27, 2010, 5:05 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:23 PM EDT | TSTM WND DMG | 4 S Sandusky, OH | TREES DOWN. PENNY HAIL. |
| Jun 27, 5:00 PM EDT | TSTM WND GST 60 | Lagrange, OH | |
| Jun 27, 5:10 PM EDT | TSTM WND DMG | North Ridgeville, OH | TREES DOWN ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 11:38 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS51 KCLE 272009
SVRCLE
OHC043-077-093-272115-
/O.NEW.KCLE.SV.W.0110.100627T2009Z-100627T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
NORTHERN HURON COUNTY IN NORTH CENTRAL OHIO
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 515 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
WEST OF MILAN...OR 9 MILES EAST OF CLYDE...AND WAS MOVING EAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERMILION...
AMHERST...
LORAIN...
ELYRIA...
AVON LAKE...
NORTH RIDGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
4138 8284 4145 8262 4142 8258 4139 8249
4144 8236 4144 8226 4146 8224 4146 8220
4149 8219 4152 8203
TIME...MOT...LOC 2009Z 249DEG 62KT 4132 8271
$$
ADAMS2 follow-up statements
662
WWUS51 KCLE 272046
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT SUN JUN 27 2010
OHC043-077-093-272115-
/O.CON.KCLE.SV.W.0110.000000T0000Z-100627T2115Z/
HURON OH-LORAIN OH-ERIE OH-
446 PM EDT SUN JUN 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ERIE...LORAIN AND NORTHERN HURON COUNTIES IN NORTH CENTRAL
OHIO...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SOUTH AMHERST...OR 10 MILES SOUTHWEST OF LORAIN...MOVING EAST AT
50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LORAIN...LAGRANGE...ELYRIA...GRAFTON...SHEFFIELD...SHEFFIELD LAKE...
NORTH RIDGEVILLE...EATON ESTATES...AVON AND AVON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR NORTHEASTERN
OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
4138 8284 4145 8262 4142 8258 4139 8249
4144 8236 4144 8226 4146 8224 4146 8220
4149 8219 4152 8203
TIME...MOT...LOC 2045Z 259DEG 45KT 4134 8225
$$
MITCHELL358
WWUS51 KCLE 272105
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT SUN JUN 27 2010
OHC043-077-093-272115-
/O.CAN.KCLE.SV.W.0110.000000T0000Z-100627T2115Z/
HURON OH-LORAIN OH-ERIE OH-
505 PM EDT SUN JUN 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR ERIE...LORAIN AND NORTHERN
HURON COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
OTHER THUNDERSTORMS MOVING ACROSS THE REGION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR NORTHEASTERN
OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
4138 8284 4145 8262 4142 8258 4139 8249
4144 8236 4144 8226 4146 8224 4146 8220
4149 8219 4152 8203
TIME...MOT...LOC 2105Z 259DEG 45KT 4138 8192
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:36 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 1:36 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 136 PM EDT SUN JUN 27 2010 .SYNOPSIS... LOW PRESSURE LOCATED OVER THE WESTERN LAKES THIS MORNING WILL MOVE EASTWARD INTO SOUTHERN ONTARIO THIS EVENING. AS THIS AREA OF LOW PRESSURE PROGRESSES FURTHER TO THE EAST IT WILL DRAG A COLD FRONT ACROSS THE REGION TONIGHT. A SECONDARY SURGE OF COOLER AIR WILL ARRIVE BY MONDAY EVENING AS AN UPPER LEVEL TROUGH LINGERS OVER THE NORTHEASTERN UNITED STATES INTO THURSDAY. SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY THURSDAY AND PERSIST INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ABLE TO PUT A FEW MORE DETAILS INTO THE FORECAST THIS AFTERNOON. OVER THE SHORT TERM FOCUS WILL BE ON SOUTHERN MI/NORTHERN IN. OUTFLOW FROM MI STORMS TO INTERACT WITH CONVECTION MOVING OUT OF IL ALONG E/W WARM FRONT. WILL STEADILY INCREASE THUNDERSTORM CHANCES FOR TOL VICINITY THROUGH REST OF THE AFTERNOON. ELSEWHERE SCATTERED CONVECTION WILL DEVELOP LATER IN THE AFTERNOON. SEVERE POTENTIAL IS PRESENT FOR THIS AFTERNOON. WARM AND HUMID...MORE SO THAN YESTERDAY. SEVERAL LOCATIONS WILL TOUCH 90 FOR HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... BY THIS EVENING ANY ONGOING THUNDERSTORMS COULD BEGIN TO DECREASE IN COVERAGE. HOWEVER ADDITIONAL ACTIVITY LOOKS TO MOVE INTO THE AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE MIDWEST. THE POTENTIAL EXISTS FOR AN MCS TO DEVELOP AND MOVE TOWARD THE AREA FROM THE WEST...SWEEPING ACROSS THE AREA THROUGH THE EVENING/OVERNIGHT. FOR NOW HAVE GONE WITH CATEGORICAL POPS FOR THE OVERNIGHT BUT INFLUENCE OF THE AFTERNOON CONVECTION COULD BECOME A FACTOR. NOT A HUGE CHANGE IN THE AIR MASS BEHIND THE FRONT THAT WILL SLIDE ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. THIS WILL ALLOW HIGHS ON MONDAY TO REACH THE LOWER TO MID 80S. STILL ENOUGH MOISTURE WILL REMAIN AHEAD OF A SECONDARY SURGE OF COOLER AIR THAT WILL ARRIVE MONDAY EVENING TO KEEP AT LEAST A MENTION OF SHOWERS/THUNDERSTORMS IN THE FORECAST...ESPECIALLY THE EASTERN HALF OF THE REGION. TUESDAY INTO WEDNESDAY WILL BE ON THE COOL SIDE WITH HIGHS RANGING FROM THE UPPER 60S TO MIDDLE 70S. COOLEST TEMPERATURES WILL BE ACROSS NE OHIO INTO NW PA WHERE SOME LAKE EFFECT CLOUD COVER AND SHOWERS MAY DEVELOP. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT MOVING A LARGE AREA OF HIGH PRESSURE ACROSS THE GREAT LAKES LATE THIS WEEK INTO THE WEEKEND. TEMPERATURES WARM BACK INTO THE 80S BY THE WEEKEND...BUT DRY CONDITIONS SHOULD CONTINUE THROUGH SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WILL BE DIFFICULT TO TIME SHOWERS/STORMS AT ANY PARTICULAR TAF SITE BUT ALL SITES SHOULD SEE SHOWERS/STORMS AT OR IN THE VICINITY BETWEEN 18Z AND 01Z EXCEPT PERHAPS KERI WHICH WILL BE PROTECTED BY THE LAKE SHADOW FOR A WHILE. STRONGER STORMS MOVING ACROSS INDIANA WILL REACH KTOL 19Z-20Z AND KFDY SOON AFTER AND THEN MOVE EAST. THERE IS THE POTENTIAL FOR STRONG TO SEVERE WIND GUSTS WITH THE STORMS AND BRIEF IFR VISIBILITY. ADDITIONAL SHOWERS AND STORMS WILL LIKELY DEVELOP TONIGHT. IT WILL TAKE UNTIL MONDAY MORNING FOR THE FRONT TO CROSS THE AREA AT WHICH TIME THE AIR WILL BEGIN TO STABILIZE. SOME MVFR CEILINGS/VSBY LIKELY WITH FRONTAL PASSAGE MONDAY MORNING. .OUTLOOK...VFR DEVELOPING MONDAY AFTERNOON AND LIKELY CONTINUING THROUGH THE REMAINDER OF THE WEEK. && .MARINE... LIGHT/VARIABLE WINDS TODAY WILL GIVE WAY TO INCREASING SW FLOW OVERNIGHT AHEAD OF APPROACHING COLD FRONT. CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA EAST OF CLEVELAND AS WINDS APPROACH 10 TO 20 KNOTS. CHOPPY CONDITIONS CONTINUE INTO MONDAY AS FRONT FINALLY PUSHES SOUTH ACROSS THE LAKE. WINDS DIMINISH WEDNESDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE LAKES...BUT A NW-NE FLOW WILL CONTINUE THROUGH THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN/OUDEMAN SHORT TERM...MULLEN LONG TERM...DJB AVIATION...KOSARIK MARINE...DJB
Hazardous weather outlook, Jun 27, 11:55 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1155 AM EDT SUN JUN 27 2010 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-281100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 1155 AM EDT SUN JUN 27 2010 ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-281100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1155 AM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER HAIL APPROACHING THE SIZE OF QUARTERS COULD OCCUR. A COLD FRONT MOVING ACROSS THE MIDWEST WILL ALSO ASSIST IN THE DEVELOPMENT OF THUNDERSTORMS FOR THE EVENING AND EARLY OVERNIGHT. STRONG DAMAGING WINDS MAY OCCUR WITH THIS ROUND OF THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:36 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 27, 4:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 27, 4:27 PM EDT | Small Craft Advisory | CLE | 18 hr | |
| Jun 27, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 57 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 34 min |
| Jun 27, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 56 min |
| Jun 27, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 60 min |
| Jun 27, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 66 min |
| Jun 27, 5:55 PM EDT | Special Marine Warning | CLE | 80 min | |
| Jun 27, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 60 min |
| Jun 27, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow, Richland | 53 min |
| Jun 27, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 48 min |
| Jun 27, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Wayne | 62 min |
| Jun 27, 6:39 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 66 min |
| Jun 27, 6:50 PM EDT | Tornado Warning | CLE | Ashtabula | 40 min |
| Jun 27, 7:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 51 min |
| Jun 27, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Marion, Sandusky, Seneca, Wyandot | 64 min |
| Jun 27, 7:14 PM EDT | Special Marine Warning | CLE | 46 min | |
| Jun 27, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 64 min |
| Jun 27, 7:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Morrow, Richland, Wayne | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.